# SDR 2007FA0000677

- Difficulty date: July 15, 2007
- Submitted: August 1, 2007
- Operation: General aviation
- Aircraft: N2021G
- Make and model: Hughes 269C1
- Aircraft serial: 0095
- Aircraft time: 3,246 hours
- Engine: Lyc HO360C1A
- Engine time: 3,246 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: AEL85099IR
- Part serial: 158633
- Condition: Separated
- Location: Engine
- Part time: 1,046 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, D, K
- Precautionary procedure: A

## Discrepancy

2 NR CYLINDER HEAD ASSEMBLY APPEARS TO HAVE FAILED DURING FLIGHT RESULTING IN A SEVERE ENGINE VIBRATION AND A FORCED LANDING. EXAMINATION OF UPPER HALF OF FAILED CYLINDER ASSEMBLY REVEALS THAT A CRACK OCCURRED AND PROPAGATED SYMMETRICALLY AROUND THE CYLINDER APPROXIMATELY .3750 BENEATH WHERE THE CYLINDER BARREL MEETS THE CYLINDER HEAD. NO INTERNAL CYLINDER /PISTON DAMAGE WAS VISUALLY OBSERVED.
